Alert archive / Tennessee / Frost Advisories in 2011

Frost Advisory 8, NWS Morristown, TN

October 21, 201124 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Oct 21, 2011, 3:56 AM EDT for 24 counties in Tennessee. It took effect at Oct 22, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 3:56 AM EDT (07:56 UTC)
In effect from
Oct 22, 2011, 2:00 AM EDT
Expired
Oct 22, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Morristown, TN
All 24 counties

Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Claiborne County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WWUS74 KMRX 210756
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 AM EDT FRI OCT 21 2011

...COLD TEMPERATURES AND AREAS OF FROST EXPECTED LATE TONIGHT INTO
EARLY SATURDAY...

.HIGH PRESSURE WILL BRING A CLEAR SKY AND LIGHT WINDS TO THE AREA
TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S IN MANY
LOCATIONS...WITH AREAS OF FROST DEVELOPING.  

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-211000-
/O.CAN.KMRX.FZ.W.0003.000000T0000Z-111021T1300Z/
/O.UPG.KMRX.FZ.A.0003.111022T0400Z-111022T1400Z/
/O.NEW.KMRX.FZ.W.0004.111022T0600Z-111022T1300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
356 AM EDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FREEZE WARNING IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FREEZE WARNING THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET...AND WILL
  REACH FREEZING OR BELOW IN SOME LOCATIONS BY LATE TONIGHT.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>014-035-211000-
/O.CAN.KMRX.FZ.W.0003.000000T0000Z-111021T1300Z/
/O.NEW.KMRX.FR.Y.0008.111022T0600Z-111022T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
356 AM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FREEZE WARNING IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FREEZE WARNING THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED.


* TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING...AND WILL
  REACH THE MID 30S BY LATE TONIGHT. AREAS OF FROST CAN BE
  EXPECTED TO DEVELOP.

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

TNZ017-042-044-046-211000-
/O.CAN.KMRX.FR.Y.0007.000000T0000Z-111021T1300Z/
/O.UPG.KMRX.FZ.A.0003.111022T0400Z-111022T1400Z/
/O.NEW.KMRX.FZ.W.0004.111022T0600Z-111022T1300Z/
SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON
356 AM EDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FROST ADVISORY FOR EARLY THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FROST ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT.


* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET...AND WILL
  REACH FREEZING OR BELOW IN SOME LOCATIONS BY EARLY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ015-016-040-VAZ001-002-005-006-008-211000-
/O.CAN.KMRX.FR.Y.0007.000000T0000Z-111021T1300Z/
/O.NEW.KMRX.FZ.W.0004.111022T0600Z-111022T1300Z/
HANCOCK-HAWKINS-NORTHWEST COCKE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...NEWPORT...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
356 AM EDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FROST ADVISORY IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FROST ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED.


* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET...AND WILL
  REACH FREEZING OR BELOW IN SOME LOCATIONS BY EARLY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ036>039-067>071-073-081>086-098>101-211000-
/O.CAN.KMRX.FR.Y.0007.000000T0000Z-111021T1300Z/
/O.NEW.KMRX.FR.Y.0008.111022T0600Z-111022T1300Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...
CLEVELAND...BENTON
356 AM EDT FRI OCT 21 2011 /256 AM CDT FRI OCT 21 2011/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...
...FROST ADVISORY IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM
EDT /8 AM CDT/ SATURDAY. THE FROST ADVISORY THAT WAS IN EFFECT FOR
EARLY THIS MORNING HAS BEEN CANCELLED.

* TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING...AND WILL
  REACH THE MID TO UPPER 30S BY LATE TONIGHT. AREAS OF
  FROST CAN BE EXPECTED TO DEVELOP.

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
4 follow-up statements
714 
WWUS74 KMRX 210851
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
451 AM EDT FRI OCT 21 2011

...COLD TEMPERATURES AND AREAS OF FROST EXPECTED LATE TONIGHT
INTO EARLY SATURDAY...

.HIGH PRESSURE WILL BRING A CLEAR SKY AND LIGHT WINDS TO THE AREA
TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S IN
MANY LOCATIONS...WITH AREAS OF FROST DEVELOPING.

NCZ060-061-TNZ015>018-040>047-072-074-087-102-VAZ001-002-005-006-
008-211945-
/O.CON.KMRX.FZ.W.0004.111022T0600Z-111022T1300Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...NEWPORT...
COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...
LEBANON...ABINGDON
451 AM EDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET...AND 
  WILL REACH FREEZING OR BELOW IN SOME LOCATIONS BY LATE 
  TONIGHT. 

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>014-035>039-067>071-073-081>086-098>101-211945-
/O.CON.KMRX.FR.Y.0008.111022T0600Z-111022T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
451 AM EDT FRI OCT 21 2011 /351 AM CDT FRI OCT 21 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ SATURDAY...

* TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING...AND WILL
  REACH THE MID TO UPPER 30S BY LATE TONIGHT ALLOWING AREAS OF
  FROST TO DEVELOP.

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
582 
WWUS74 KMRX 211848 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT FRI OCT 21 2011

...COLD TEMPERATURES AND AREAS OF FROST EXPECTED LATE TONIGHT
INTO EARLY SATURDAY...

.HIGH PRESSURE WILL BRING A CLEAR SKY AND CALM WINDS TO THE AREA
TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S IN
MANY LOCATIONS...WITH AREAS OF FROST DEVELOPING.

NCZ060-061-TNZ015>018-040>047-072-074-087-102-VAZ001-002-005-006-
008-220800-
/O.CON.KMRX.FZ.W.0004.111022T0600Z-111022T1300Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...NEWPORT...
COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...
LEBANON...ABINGDON
248 PM EDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TIMING...TEMPERATURES WILL FALL QUICKLY AND WILL REACH FREEZING
  OR BELOW IN SOME LOCATIONS BY LATE TONIGHT. THE COLDEST LOCATIONS
  WILL BE IN SHELTERED OR ELEVATED VALLEYS.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>014-035>039-067>071-073-081>086-098>101-220800-
/O.CON.KMRX.FR.Y.0008.111022T0600Z-111022T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
248 PM EDT FRI OCT 21 2011 /148 PM CDT FRI OCT 21 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ SATURDAY...

* TIMING...TEMPERATURES WILL FALL QUICKLY AND WILL REACH THE MID
  TO UPPER 30S BY LATE TONIGHT...ALLOWING AREAS OF FROST TO
  DEVELOP.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

DGS
626 
WWUS74 KMRX 220645
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 AM EDT SAT OCT 22 2011

...COLD TEMPERATURES AND AREAS OF FROST EXPECTED LATE TONIGHT
INTO EARLY THIS MORNING...

.HIGH PRESSURE IS PROVIDING A CLEAR SKY AND CALM WINDS TO THE AREA
TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S IN MANY
LOCATIONS...WITH AREAS OF FROST.

NCZ060-061-TNZ015>018-040>047-072-074-087-102-VAZ001-002-005-006-
008-221300-
/O.CON.KMRX.FZ.W.0004.000000T0000Z-111022T1300Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...NEWPORT...
COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...
LEBANON...ABINGDON
245 AM EDT SAT OCT 22 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TIMING...TEMPERATURES WILL BE AT FREEZING OR BELOW IN SOME
  LOCATIONS LATE TONIGHT INTO THE VERY EARLY MORNING. THE COLDEST
  LOCATIONS WILL BE IN SHELTERED OR ELEVATED VALLEYS.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>014-035>039-067>071-073-081>086-098>101-221300-
/O.CON.KMRX.FR.Y.0008.000000T0000Z-111022T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
245 AM EDT SAT OCT 22 2011 /145 AM CDT SAT OCT 22 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* TIMING...TEMPERATURES WILL BE IN THE MID TO UPPER 30S LATE
  TONIGHT INTO THE VERY EARLY MORNING...WITH AREAS OF FROST.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
642 
WWUS74 KMRX 221303 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
903 AM EDT SAT OCT 22 2011


NCZ060-061-TNZ015>018-040>047-072-074-087-102-VAZ001-002-005-006-
008-221415-
/O.EXP.KMRX.FZ.W.0004.000000T0000Z-111022T1300Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...NEWPORT...
COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...
LEBANON...ABINGDON
903 AM EDT SAT OCT 22 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

A WIDEPSREAD HARD FREEZE HAS OCCURRED THIS MORNING ACROSS MOST OF
THE MOUNTAINS OF EAST TENNESSEE AND ACROSS EXTREME SOUTHWEST NORTH
CAROLINA. POCKETS OF SUB-FREEZING TEMPERATURES OCCURRED IN
SOUTHWEST VIRGINIA AND THE NORTHERN TENNESSEE VALLEY. AREAS OF
FROST MAY BE POSSIBLE AGAIN TONIGHT AS LOWS ARE EXPECTED TO FALL
INTO THE MID 30S IN MOST SPOTS.

$$

TNZ012>014-035>039-067>071-073-081>086-098>101-221415-
/O.EXP.KMRX.FR.Y.0008.000000T0000Z-111022T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
903 AM EDT SAT OCT 22 2011 /803 AM CDT SAT OCT 22 2011/

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS
MORNING...

LOW TEMPERATURES WERE IN THE LOWER TO MID 30S ACROSS MUCH OF THE
TENNESSEE VALLEY AND CUMBERLAND PLATEAU...LEADING TO AREAS OF
FROST. 

$$

DGS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 21, 1:26 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 21, 1:26 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
126 AM EDT FRI OCT 21 2011

.AVIATION...AN AREA OF SURFACE HIGH PRESSURE WILL BUILD INTO THE
REGION. CLOUDS OVER THE AREA WILL GRADUALLY CLEAR. VFR CONDITIONS
EXPECTED.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...EAST POLK...JOHNSON...NORTHWEST CARTER...
     NORTHWEST GREENE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...
     UNICOI...WASHINGTON TN.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...
     COCKE SMOKY MOUNTAINS...EAST POLK...JOHNSON...MORGAN...
     SCOTT TN...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     FROST ADVISORY UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...GRAINGER...
     HAMBLEN...HAMILTON...HANCOCK...HAWKINS...JEFFERSON...KNOX...
     LOUDON...MARION...MCMINN...MEIGS...NW BLOUNT...NORTH
     SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
     GREENE...NORTHWEST MONROE...RHEA...ROANE...SEQUATCHIE...
     SULLIVAN...UNION...WASHINGTON TN...WEST POLK.

VA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

LDW
Hazardous weather outlook, Oct 20, 4:52 AM EDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 AM EDT THU OCT 20 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-210900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
452 AM EDT THU OCT 20 2011 /352 AM CDT THU OCT 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THE CHANCE FOR SOME LIGHT SNOW AND FREEZING DRIZZLE WILL BE
POSSIBLE OVER THE HIGHER ELEVATIONS THIS MORNING...GENERALLY ABOVE
3000 FEET. BUT ANY ACCUMULATIONS SHOULD BE VERY LIGHT. THESE
UNSEASONABLY COLD TEMPERATURES COULD ALSO RESULT IN AREAS OF FROST
AND ISOLATED FREEZING TEMPERATURES T0NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 9:05 PM EDTFrost AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Carter, Cocke and 21 more7 hr
Oct 21, 3:56 AM EDTFreeze WarningMRXBlount, Carter, Cocke, Greene, Hancock, Hawkins and 7 more29 hr

Nearby

Frost Advisories in Tennessee, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.